Wildfire, Hot Spring
- When
- July 31, 3:30 PM CST to 9:30 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Very dry weather and a heat wave made conditions very favorable for wildfires in late July. 5 miles east of Bonnerdale in Hot Spring County burned 121 acres on the 31st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Very dry weather and a heat wave made conditions very favorable for wildfires in late July. A wildfire 3.5 miles east of Bonnerdale in Hot Spring County burned 121 acres on the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 31, 2:04 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT SUN JUL 31 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT ISOLATED TO SCATTERED SHRA/TSRA HAVE DEVELOPED THIS AFTERNOON IN THE HEAT OF THE AFTERNOON AS A WEAK UPPER DISTURBANCE MOVES OVERHEAD. OPPRESSIVE HEAT WAS ALSO THE STORY ACROSS MUCH OF THE CWA...WITH SOME LOCATIONS SEEING TEMPS OVER 100 BY NOON. THIS AFTERNOON...MUCH OF THE STATE WAS SEEING UPPER 90S TO LOW 100S...AND DEWPTS IN THE UPPER 60S TO LOW 70S. THE EXCEPTION HOWEVER IS SOME OF THE NRN COUNTIES WHERE PERSISTENT CLOUD COVER FROM EARLY MORNING PRECIP HAS KEPT TEMPS IN THE 80S TO LOW 90S. THE ONGOING SHRA/TSRA WILL LIKELY PERSIST INTO THE EARLY EVENING HRS...WITH SOME STRONG...MAYBE SVR STORMS POSSIBLE. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGEST STORMS. THE MAIN FOCUS FOR THE REST OF THE SHORT TERM WILL BE THE PERSISTENT...AND OPPRESSIVE HEAT THROUGH MUCH OF THE WEEK AS THE UPPER RIDGE BECOMES PARKED OVERHEAD. UPPER 90S...TO LOW 100S WILL BE LIKELY EACH DAY...WITH WED POSSIBLY THE HOTTEST AS WINDS WILL BE MORE SOUTH TO SWRLY. DRIER AIR FROM THE SW...COMBINED WITH INCREASED MIXING OF DRY AIR ALOFT WILL RESULT IN TEMPS EASILY WARMING TO 100 OR MORE AT MOST LOCATIONS WED AFTERNOON. THE HIGHER ELEVATIONS OF THE OZARKS MAY REMAIN IN THE 90S HOWEVER. SOME LOCATIONS COULD SEE TEMPS AROUND 105..ESPECIALLY ACROSS THE FAR SW AND ALONG THE AR RIVER VALLEY REGION WEST OF LITTLE ROCK. OVERNIGHT LOWS WILL ALSO REMAIN HIGH...WITH MAINLY MID 70S TO LOW 80S SEEN. HEAT INDICES WILL REMAIN DANGEROUSLY HIGH...WITH 105-115 LIKELY. SO HAVE DECIDED TO EXTEND HEAT ADV THROUGH AT LEAST WED EVENING...THOUGH AN EXTENSION LATER IN THE WEEK LOOKS FAIRLY LIKELY AT THIS TIME. EXPECT POPS TO REMAIN LOW WITH THIS RIDGE...WITH ONLY AN ISOLATED STORM POSSIBLE DURING THE HEAT OF THE AFTERNOON HRS EACH DAY. && .LONG TERM...THURSDAY THROUGH SUNDAY HIGH PRESSURE WILL BE DOMINANT THROUGH MUCH OF THE PERIOD. THE HIGH WILL BE CENTERED OVER THE SOUTHERN PLAINS...WITH VERY HOT AND MOSTLY DRY CONDITIONS EXPECTED. AFTERNOON TEMPERATURES WILL BE IN A 100 TO 105 DEGREE RANGE IN MUCH OF CENTRAL/WESTERN ARKANSAS. MAXIMUM HEAT INDEX VALUES WILL EXCEED 105 DEGREES IN MOST AREAS...WITH HEAT ADVISORIES NECESSARY. THE HIGH WILL BE LEAST DOMINANT IN EASTERN ARKANSAS. THERE MAY BE ENOUGH LOW LEVEL MOISTURE IN THE EAST FOR ISOLATED AFTERNOON/EVENING THUNDERSTORMS. KEPT SMALL CHANCES FOR RAIN TO THE FORECAST. TOWARD THE END OF THE PERIOD...IT APPEARS THE HIGH WILL SLOWLY DRIFT TOWARD THE ROCKIES. IF THIS HAPPENS...IT WILL NOT BE QUITE SO HOT WITH BETTER CHANCES FOR THUNDERSTORMS. NOT CONFIDENT THIS WILL PAN OUT...BUT WILL MONITOR. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 99 74 100 / 20 10 10 0 CAMDEN AR 75 102 78 103 / 20 20 10 10 HARRISON AR 74 99 74 100 / 20 10 10 0 HOT SPRINGS AR 77 101 78 103 / 20 10 10 0 LITTLE ROCK AR 77 102 77 103 / 20 10 10 0 MONTICELLO AR 75 99 76 101 / 20 20 10 10 MOUNT IDA AR 75 102 77 102 / 20 10 10 0 MOUNTAIN HOME AR 74 99 74 101 / 20 10 10 0 NEWPORT AR 75 99 73 100 / 20 10 10 0 PINE BLUFF AR 76 99 77 102 / 20 20 10 0 RUSSELLVILLE AR 77 103 77 104 / 20 10 10 0 SEARCY AR 76 99 76 100 / 20 10 10 0 STUTTGART AR 76 98 77 100 / 20 10 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE- WOODRUFF-YELL. HEAT ADVISORY FROM 9 AM MONDAY TO 9 PM CDT WEDNESDAY FOR BAXTER- BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE. && SHORT TERM...62 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT SUN JUL 31 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 430 PM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET BEFORE DISSIPATING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... THE STRONGEST STORMS COULD PRODUCE SOME SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS MONDAY AND TUESDAY. CLOCKWISE FLOW AROUND THE HIGH WILL DRIVE MOISTURE TOWARD THE GULF COAST. AS A RESULT...ANY PRECIPITATION THAT FORMS WILL BE SOUTH OF ARKANSAS. SUBSEQUENTLY THERE WILL BE LESS CLOUDS...AND IT WILL HEAT UP. AFTERNOON TEMPERATURES WILL BE WELL INTO THE 90S TO AROUND 100 DEGREES THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL EXCEED 105 DEGREES. THE HEAT ADVISORY WILL CONTINUE THROUGH AT LEAST TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 PM CDT SUN JUL 31 2011 ARZ037-038-041-312045- MONTGOMERY AR-SCOTT AR-YELL AR- 314 PM CDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...EASTERN SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 345 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF LITTLE TEXAS...OR 19 MILES SOUTHWEST OF DANVILLE...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MUDDY CREEK WMA... UNION HILL... OLIO... NOLA... HARVEY... GRAVELLY... CHULA... BLUFFTON... BLUE BALL... LITTLE TEXAS... FREEDOM MTN... DUTCH CREEK MTN... CALLAHAN KNOB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3469 9374 3494 9386 3499 9364 3480 9351 TIME...MOT...LOC 2014Z 073DEG 5KT 3487 9364 64
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT SUN JUL 31 2011
ARZ012-021-312115-
JOHNSON AR-NEWTON AR-
328 PM CDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON AND SOUTHWESTERN
NEWTON COUNTIES UNTIL 415 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAXTON KNOB...OR 13 MILES SOUTHWEST OF
JASPER...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALNUT... ROSETTA... DEVILS KNOB...
WAYTON... SWAIN... SALUS...
NAIL... MOSSVILLE... FALLSVILLE...
DEER... CROSSROAD... COWELL...
ARBAUGH... TAYLOR MTN... PLEASANT HILL...
PAXTON KNOB... NATURAL BRIDGE... MURRAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3583 9313 3567 9336 3578 9352 3583 9353
3596 9327
TIME...MOT...LOC 2029Z 050DEG 5KT 3584 9329
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT SUN JUL 31 2011 ARZ041-052-053-312120- CLARK AR-MONTGOMERY AR-PIKE AR- 336 PM CDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY...NORTHERN PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 415 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEGRAY DAM...OR NEAR DEGRAY LAKE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SEGUR... NORMAN... GLENWOOD... GAP MTN... DAISY... DAISY SP... WELSH... ROSBORO... LODI... KIRBY... HOPPER... FANCYHILL... CADDO GAP... BLACK SPRINGS... WYLIE PICNIC AREA... TWEEDLE MTN... STRAWN MTN... SHARP TOP MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3414 9353 3426 9387 3450 9366 3440 9344 TIME...MOT...LOC 2036Z 180DEG 0KT 3421 9312 227
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SUN JUL 31 2011 ARZ030-037-038-312130- LOGAN AR-SCOTT AR-YELL AR- 400 PM CDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN LOGAN...WESTERN YELL AND NORTHEASTERN SCOTT COUNTIES UNTIL 430 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF POTATO HILL MTN...OR 12 MILES WEST OF DANVILLE...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... STONEHOUSE REC AREA... WAVELAND... WALTREAK... BLUFFTON... WAVELAND PARK... WALNUT GROVE... POTATO HILL MTN... LICK CREEK REC AREA... FLOOD MTN... DUTCH CREEK MTN... CHAMBERS LAKE... CHALYBEATE SPGS... CALLAHAN KNOB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3489 9361 3506 9380 3513 9361 3504 9345 TIME...MOT...LOC 2100Z 039DEG 5KT 3503 9360 64
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S SHERIDAN 34.28N 92.41W
07/31/2011 E1.00 INCH GRANT AR LAW ENFORCEMENT
&&
227SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT SUN JUL 31 2011 ARZ055-062-312200- DALLAS AR-GRANT AR- 430 PM CDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHEASTERN DALLAS COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES WEST OF AIN...OR 7 MILES SOUTH OF SHERIDAN...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... THIEL... DOGWOOD... STEPHENS LAKE... SLABTOWN... SHERIDAN MUNI ARPT... MILLERVILLE... JENKINS FERRY... DEER CREEK... AIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3406 9246 3425 9263 3438 9239 3420 9224 TIME...MOT...LOC 2130Z 050DEG 6KT 3421 9238 227
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332723.